Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 171, NWS Seattle, WA

August 3, 2021

NWS Seattle, WA issued this small craft advisory at Aug 3, 2021, 2:28 AM PDT. It took effect at Aug 3, 2021, 5:00 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2021, 2:28 AM PDT (09:28 UTC)
In effect from
Aug 3, 2021, 5:00 PM PDT
Expired
Aug 3, 2021, 8:50 PM PDT
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

930 
WHUS76 KSEW 030928
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
228 AM PDT Tue Aug 3 2021

PZZ170-173-176-031030-
/O.CAN.KSEW.SC.Y.0169.000000T0000Z-210803T1800Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
228 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased. 

$$

PZZ150-153-156-031030-
/O.CAN.KSEW.SC.Y.0169.000000T0000Z-210803T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
228 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased. 

$$

PZZ131-132-031730-
/O.CON.KSEW.SC.Y.0170.000000T0000Z-210803T1200Z/
/O.NEW.KSEW.GL.W.0055.210804T0000Z-210804T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
228 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the
  Small Craft Advisory, west wind 15 to 25 kt. 

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, from 5 PM this afternoon to 5 AM 
  PDT Wednesday. For the Small Craft Advisory, until 5 AM PDT 
  early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-031730-
/O.NEW.KSEW.SC.Y.0171.210804T0000Z-210804T1200Z/
Northern Inland Waters Including The San Juan Islands-
228 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
3 follow-up statements
917 
WHUS76 KSEW 031526
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
826 AM PDT Tue Aug 3 2021

PZZ131-132-032330-
/O.CON.KSEW.GL.W.0055.210804T0000Z-210804T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
826 AM PDT Tue Aug 3 2021

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY...

* WHAT...West winds 25 to 35 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-032330-
/O.CON.KSEW.SC.Y.0171.210804T0000Z-210804T1200Z/
Northern Inland Waters Including The San Juan Islands-
826 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT WEDNESDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
669 
WHUS76 KSEW 032138
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
238 PM PDT Tue Aug 3 2021

PZZ131-132-040545-
/O.CON.KSEW.GL.W.0055.210804T0000Z-210804T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
238 PM PDT Tue Aug 3 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...West winds 25 to 35 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-040545-
/O.CON.KSEW.SC.Y.0171.210804T0000Z-210804T1200Z/
Northern Inland Waters Including The San Juan Islands-
238 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
955 
WHUS76 KSEW 040350
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
850 PM PDT Tue Aug 3 2021

PZZ133-040500-
/O.CAN.KSEW.SC.Y.0171.000000T0000Z-210804T1200Z/
Northern Inland Waters Including The San Juan Islands-
850 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ131-132-041000-
/O.EXT.KSEW.GL.W.0055.000000T0000Z-210804T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
850 PM PDT Tue Aug 3 2021

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...West winds 25 to 35 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ153-156-040700-
/O.NEW.KSEW.SC.Y.0172.210804T0350Z-210804T0700Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
850 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters From James Island To Point Grenville 
  Out 10 Nm and Coastal Waters From Point Grenville To Cape 
  Shoalwater Out 10 Nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 8:47 PM PDT, 5 hours 41 minutes earlier.

Area forecast discussion, Aug 2, 8:47 PM PDT, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
847 PM PDT Mon Aug 2 2021

.SYNOPSIS...Upper ridge to the east with an upper trough offshore
will maintain south southwesterly flow aloft over the area
through Wednesday. This will keep some elevated smoke in over
Western Washington at times. Flow aloft becoming westerly
Thursday. Front arriving Friday with the most significant rainfall
since the middle of June. Unsettled weather will continue into
the weekend.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...The isolated showers that
bubbled up over the south interior earlier today have mostly
dissipated this evening with the loss of daytime heating. It
should be mostly clear and dry for the rest of tonight after the
last few showers over the Cascades fizzle in the next hour or two.
Weak low level onshore flow will bring some low clouds to the
coast and slightly inland over the Southwest Interior and Strait
of Juan de Fuca Tuesday morning.

Tuesday and Wednesday look pretty similar with an upper ridge
over the Pacific Northwest for dry and warm weather. Models hint
at a little instability again over the Cascades Tuesday afternoon
so maybe a few high-based showers might bubble up but that's not
in the forecast for now. Highs will generally be in the 70s at the
coast and 80s for the interior both days.

The upper ridge over the area will shift inland on Thursday with
an upper trough and an associated front approaching from the
west. It looks like another dry day although the leading edge of
the front could bring some showers to the coast in the afternoon.
Highs will cool several degrees back to near normal. Schneider

.LONG TERM /FRIDAY THROUGH MONDAY/...Previous
discussion...Extended models in good agreement with a frontal
system moving through the area Friday. All of ensemble solutions
off ECMWF have rain over the area with just a few of the 30 GFS
ensemble solutions dry. Westerly flow aloft will cause a rain
shadow over the central Puget Sound for a portion of the period
but the moisture associated with the front should eventually
overcome the rain shadow giving the entire area some rain. Behind
the front models show an upper level low dropping down over the
area Saturday and Saturday night keeping showers in the forecast.
Not much consistency in the models Sunday and Monday with the
ECMWF moving the upper level low to the east while the GFS keeps
the low over Eastern Washington. Ensemble solutions on both models
showing little if any precipitation so will go with a mostly dry
forecast. Low level onshore flow will keep high temperatures near
or just a little below normal, in the 70s Sunday and Monday. The
forecast rain on Friday would end the Seattle dry streak at 52
days, 2nd longest streak on record and 3 days short of the record
55 days set from June 18th to August 11th, 2017. Felton

&&

.AVIATION...Southerly flow aloft will continue to bring elevated
smoke and a haze layer along with some scattered mid level clouds
overnight. VFR conditions will linger through most locations
tonight except for localized IFR conditions at the coastal
terminals. Onshore winds with northerly flow through the metro
terminals, generally 12 kts or less, with a few gusts of 15-20
kts possible this evening.

KSEA...VFR conditions with scattered clouds and elevated
smoke/haze layer that will not be significant. NE wind
this evening 10-12 kts with gusts up to 18kts possible
diminishing after 06z. VFR ceilings and visibilities into Tuesday
with lighter winds through the afternoon.

&&

.MARINE...Onshore flow will continue with a typical pattern of the
strongest winds over the coastal waters and in the central and
eastern Strait of Juan de Fuca through tonight and possibly Tuesday
morning. Winds will increase again similarly late Tuesday
afternoon and evening. A frontal system late this week should bring
stronger winds and rain chances.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Tuesday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm.

     Small Craft Advisory until 5 AM PDT Tuesday for Central U.S.
     Waters Strait Of Juan De Fuca-Coastal Waters From Cape
     Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville Out 10 Nm-Coastal Waters
     From Point Grenville To Cape Shoalwater Out 10 Nm-East
     Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:28 AM PDTGale WarningSEW24 hr
Aug 3, 4:49 PM PDTSevere Thunderstorm WarningSEWKing26 min

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.